Thunderstorm Wind, Nye
- When
- July 23, 4:00 PM PST to 5:00 PM PST
- Where
- Nye County, 12.12 mi ESE of Tybo
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.303, -116.193
Station (PANN2) Pancake Raws, Elevation 5165 feet.
A severe wind gust was produced from outflow winds from a thunderstorm in Nye County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
A severe wind gust was produced from outflow winds from a thunderstorm in Nye County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jul 23, 1:50 PM PST, 2 hours 10 minutes earlier.
Area Forecast Discussion National Weather Service Elko NV 250 PM PDT Fri Jul 23 2021 .SYNOPSIS...Showers and thunderstorms continue along the southeastern portions of Northern and Central Nevada today into the weekend, with conditions drying out the further west you are. Dry and hot conditions continue in the north as well with potential record highs in Humboldt county. Look for more widespread activity next week as another pocket of monsoonal moisture heads our way. && .SHORT TERM...Today through Sunday. The upper-level low that models have been placing over Arizona is expected to stay stationary through the weekend and keep moisture more lock in over far Southwest United States. This low will allow our region to be slightly quieter as more dry air funnels into the region. Afternoon activity is still expected, but will be more concentrate to the southeast portions of Central Nevada. In areas like White Pine county and Northeastern Nye county, showers and wet isolated thunderstorms with some potential for heavy rain will continue as models see PWAT values above 1 inch. However, storms are expected to get drier the further they get from the area with the latest high resolution models seeing potential for isolated dry thunderstorms clear into Southeastern Elko county. Into the weekend, the pattern will mostly hold with storms becoming more concentrate in South-Central Nevada for the afternoons. To the north conditions are expected to be much drier with heat becoming more of a concern for Humboldt county. Starting Saturday temperatures are expected to rise into the triple digits for most of the county with Winnemucca seeing near to record breaking high temperatures Sunday. Other northern portions of Nevada will see afternoon temperatures in the the mid to high 90s with a couple locations peaking into the triple digits. Meanwhile southern portions of the CWA are a bit cooler with highs in the 80s to mid 90s. Overnights continue to stick to the 50s and 60s around the region for the next couple of nights. .LONG TERM...Sunday night through next Thursday evening. Hot conditions will continue into Monday with thunderstorms and rain showers afterward. The weekend ridge will continue to impact the weather in the Silver State on Monday with near-record highs in northwestern Nevada. As high pressure drifts eastward to the Central Plains, winds will shift to a more southerly direction Monday night allowing a steady stream of moisture into central Nevada Tuesday and Wednesday. Precipitable water values reaching 1.0 and relative humidity values rising in to the 40 to 50 percent range will allow scattered thunderstorms and rain showers both days in White Pine and northern Nye counties. Some of these thunderstorms could become strong and produce small hail here too and further investigation for that afternoon will be required. Although the best theta-e will remain across central Nevada, boundary layer moisture across northern Nevada could moisten enough to produce the possibility of isolated dry thunderstorms or build-ups. This fire weather concern will also need to be monitored. The rain chances for northern Nevada have been trending downward the past few model runs. Temperatures are trending to near normal Tuesday and Wednesday across Nevada due to cloud cover ranging from the mid-80s to the mid-90s. High pressure will build late next week in the Central Plains bringing another chance for precipitation to the Silver State. Highs are expected to be near normal late next week. && .AVIATION...Isolated -TSRA will be possible, especially over central Nevada this afternoon. Will keep VCTS in the forecast for KELY and KTPH. Otherwise, smoke from regional wildfires will remain, creating hazy conditions across much of NV, though heaviest smoke is expected across the northwestern portion of the state, where reduced CIGs and VIS are possible, mainly during the overnight hours. && .FIRE WEATHER...Storms are starting to form this afternoon with current satellites seeing buildups in our southern zones and ground sensors picking lightning strikes in Northeastern Nye county. This afternoon into the late evening will look to continue the activity, especially in the southeastern zones like zones 425, 426, and southern portions 427. Here in zone 425 and the zones bordering it, high dewpoints and PWAT values will keep storms more a mixture of showers and wet thunderstorm with some potential for heavy rain. However as storms get further form the area, drier conditions will prevail allowing for a better chance of isolated dry thunderstorms with potential getting as far north as zones 469 and 470. In zone 437, conditions are expected to be at their driest for today, and clear into the weekend, making some slight afternoon breezy conditions the only concern. As we enter the weekend, moisture is expected to continue shifting further southeast with thunderstorm activity being more concentrated to zones 425, 426, and 427. Look for this pattern to continue into Sunday before another potential moisture surge arrives early next week. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 94/89/86/94
Special Weather Statement National Weather Service Elko NV 406 PM PDT Fri Jul 23 2021 NVZ035-232330- White Pine County NV- 406 PM PDT Fri Jul 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WHITE PINE COUNTY UNTIL 430 PM PDT... At 405 PM PDT, Doppler radar was tracking a strong thunderstorm 19 miles northwest of Preston, moving northeast at 15 mph. Small hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of south central White Pine County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Moderate to heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3896 11537 3911 11549 3932 11520 3909 11498 TIME...MOT...LOC 2305Z 238DEG 13KT 3908 11536 90
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Station (PANN2) Pancake Raws, Elevation 5165 feet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2021Every state in 2021This day in weather historyWarnings in Nevada, July 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 962124.